Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Terrible red itchy rash on back and chest, no relief with corticosteriod, elevated RA and IgM. What can be done for relief?

Hi, My husband has had a terrible red itchy rash mostly on his back and chest . Antihistamines do not work. Shots of corticosteroid do little as does oral prednisone . biopsy take on rash yesterday, but still waiting for the immunofixation electrophoresis test. He has an elevated RA factor and slightly elevated IgM? He can get no relief from corticosteroid creams either. Biopsy results wont be back for 10 days. Is there anything else besides Oatmeal baths that we can do to calm him down. He has not slept in many days. Anything would be helpful. thank you,
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response

Thanks for writing here.

Elevated IgM and ra factor suggest some auto immune disease.

Biopsy report will find out exact diagnosis.

Increasing the dose of prednisolone like 40 or 60 mg will help to reduce itching.

Sedative antihistaminc like atarax 25 mg will help.

At times dapsone is a very good drug for auto immune disorders.

You need to consult your doctor before taking any medicines.

Hope this will help you.Take care.
Answered: Fri, 27 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor